Alabama, 2004Flash Flood in Alabama, July 2, 2004
July 2, 2004 · NWS BMX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 2, 1:22 PM CST, 2 hours 42 minutes earlier.
Area forecast discussion, Jul 2, 1:22 PM CST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
222 PM CDT FRI JUL 2 2004
.SYNOPSIS...MOIST AND UNSTABLE AIR MASS WILL REMAIN ACROSS THE AREA
TONIGHT THROUGH SUNDAY. ISOLATED TO SCATTERED THUNDERSTORM
ACTIVITY WILL DIMINISH QUICKLY THROUGHOUT THE EVENING WITH SOME
SHOWERS POSSIBLY LINGERING ACROSS THE NORTHWEST.
&&
.SHORT TERM...SOMEWHAT DRIER AIR HAS SPREAD INTO THE WESTERN
SECTIONS OF THE AREA THIS AFTERNOON. THIS WILL BE RATHER SHORT
LIVED AS ANOTHER SHORT WAVE IS FORECAST TO MOVE INTO AND ACROSS THE
AREA LATE SATURDAY AFTERNOON AND SATURDAY NIGHT. EXPECT SCATTERED
SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE AREA ON SATURDAY
AND CONTINUE FOR SATURDAY NIGHT...ESPECIALLY ACROSS THE NORTH. ONCE
THIS SHORT WAVE SHIFTS EAST OF THE AREA ON SUNDAY...EXPECT MORE OF
A NORMAL SUMMERTIME PATTERN TO DEVELOP. WILL GENERALLY FORECAST A
CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY DURING THE AFTERNOON AND
EVENING FOR MONDAY AND TUESDAY.
&&
.LONG TERM (WEDNESDAY THROUGH FRIDAY)...LITTLE CHANGE IN THE OVERALL
PATTERN ACROSS THE AREA. ALTHOUGH A WEAK BOUNDARY APPROACHES FROM
THE NORTHWEST ON THURSDAY...BELIEVE THIS WILL STALL TO OUR NORTH.
AIR MASS WILL REMAIN MOIST AND UNSTABLE WITH A CHANCE OF SHOWERS
AND THUNDERSTORMS EACH DAY...MAINLY DURING THE PEAK HEATING HOURS.
&&
.PRELIMINARY NUMBERS...
GADSDEN 71 84 71 87 70 / 20 50 50 30
ANNISTON 71 85 71 88 71 / 20 40 40 30
BIRMINGHAM 71 87 71 89 71 / 20 50 40 30
TUSCALOOSA 72 88 72 90 71 / 20 50 40 30
CALERA 72 87 72 90 72 / 20 50 40 30
AUBURN 72 86 72 89 72 / 30 40 20 30
MONTGOMERY 72 91 73 92 73 / 30 40 20 30
TROY 72 89 73 90 73 / 30 40 20 30
&&
.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
50
Hazardous weather outlook, Jul 2, 12:10 PM CST, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
110 PM CDT FRI JUL 2 2004
ALZ011>015-017>050-031200-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
110 PM CDT FRI JUL 2 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE (THIS AFTERNOON AND TONIGHT)...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE
REMAINDER OF THE AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS
EXPECTED.
.DAYS TWO THROUGH SEVEN (SATURDAY THROUGH THURSDAY)...
THERE WILL BE A CHANCE FOR A FEW STRONG THUNDERSTORMS ACROSS THE
NORTHWESTERN COUNTIES BY SATURDAY EVENING AND SATURDAY NIGHT...AS AN
UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS
IS NOT ANTICIPATED AT THIS TIME.
Flash Flood, Sumter
- When
- July 2, 4:04 PM CST to 4:40 PM CST
- Where
- Sumter County, York
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.591, -88.199 (the zone’s center; the record gives no point)
Water was reported over several roads in the town of York. A few of the roads were temporarilyimpassable.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Oklahoma, July 2 to 3, 2004$1.1 million · 61 kt wind · 20 events
- Flash Flooding and Hail in Arkansas, July 2 to 3, 2004$1.5 million · 61 kt wind · 10 events
- Hail and Damaging Winds in Massachusetts, July 2, 20042 injured · $105,000 · 2 in hail · 22 events
- Flash Flooding in Kansas, July 2, 2004$130,000 · 3 events
- Flash Flood in Kentucky, July 2, 2004$110,000 · 1 event
- Lightning Strike in Maine, July 2, 2004$100,000 · 1 event
- Damaging Wind in Missouri, July 2, 2004$100,000 · 60 kt wind · 1 event
- Flash Flooding and Hail in Mississippi, July 2, 2004$45,000 · 60 kt wind · 12 events
- Damaging Wind and Lightning Strikes in Florida, July 2, 20042 injured · $30,000 · 50 kt wind · 3 events
- Lightning Strike in Nebraska, July 2, 2004$50,000 · 1 event
- Hail and Damaging Winds in Kansas, July 2, 20041.75 in hail · 23 events
- Hail and Damaging Winds in Oklahoma, July 2 to 3, 2004$100 · 2.5 in hail · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5416254.